MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539270
Medical Device Problem Codes Break (1069); Difficult or Delayed Positioning (1157); Entrapment of Device (1212); Stretched (1601); Defective Device (2588); Deformation Due to Compressive Stress (2889); Material Deformation (2976)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Insufficient Information (4580)
Date of Event 10/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6: imdrf device code a0401 captures the reportable investigation findings of catheter-guide break.Block h11: a flexima biliary preloaded stent was received for analysis.Visual inspection found that the guide catheter was detached, kinked, buckled/accordioned, and stretched.The guidewire was stuck inside the guide catheter.The push catheter was kinked, and the push catheter suture hole was torn.Media inspection of the photos provided also found that the guide catheter was kinked, buckled/accordioned, and a guidewire was stuck inside the guide catheter.No other problems were noted with the device.Product analysis confirmed the reported events of device guidewire stuck, stent difficult to deploy, and push catheter kinked; however, the reported events of stent kinked and push catheter buckled material were not confirmed.The guide catheter was most likely kinked, buckled/accordioned, stretched, and detached due to the force applied when it was felt that the stent could not be deployed.Additionally, this could have also occurred due to the instructions for use (ifu) not being followed or also due to the complications that appeared during the procedure which caused the guide catheter to be unable to handle the amount of pressure being used on it.If the device could not deploy the stent due to the guidewire not being retracted, there is a possibility that the same force applied when attempting to deploy the stent caused the push catheter suture hole to be torn and the suture to be detached.Lastly, the push catheter was likely kinked by the amount of force applied to deploy the stent.A labeling review was performed, and from the information available, this device was used in a manner inconsistent with the instructions for use (ifu)/product label.It was observed that the guidewire was stuck inside the guide catheter.However, the ifu states, "completely retract the guidewire into the endoscope.If the guidewire is not completely retracted into the delivery system, the stent can not be fully deployed." therefore, a review and analysis of all available information indicated the most probable cause is failure to follow instructions.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary preloaded stent was used in the bile duct to treat gallstone pancreatitis during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the stent was positioned at the target site and the guide catheter was manipulated to the point of no return; however, it was noted that the guide catheter was bent, and the stent could not be deployed.Subsequently, the stent was removed using foreign body forceps which resulted in scraping and bleeding in the patient's gastrointestinal tract.The bleeding was resolved and did not require any additional intervention.Upon removal of the device, it was noted that the push catheter was wrinkled, the stent was kinked, and the guidewire became stuck in the guide catheter.The guidewire was eventually removed by slowly removing it from the guide catheter.The procedure was completed with another flexima biliary preloaded stent of a different size.Note: this event has been deemed an mdr reportable event based on the investigation results which revealed that the guide catheter was detached.Please see block h11 for full investigation details.
 
Additional Manufacturer Narrative
Block b5 has been corrected.Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6: imdrf device code a0401 captures the reportable investigation findings of catheter-guide break.Block h11: a flexima biliary preloaded stent was received for analysis.Visual inspection found that the guide catheter was detached, kinked, buckled/accordioned, and stretched.The guidewire was stuck inside the guide catheter.The push catheter was kinked, and the push catheter suture hole was torn.Media inspection of the photos provided also found that the guide catheter was kinked, buckled/accordioned, and a guidewire was stuck inside the guide catheter.No other problems were noted with the device.Product analysis confirmed the reported events of device guidewire stuck, stent difficult to deploy, and push catheter kinked; however, the reported events of stent kinked and push catheter buckled material were not confirmed.The guide catheter was most likely kinked, buckled/accordioned, stretched, and detached due to the force applied when it was felt that the stent could not be deployed.Additionally, this could have also occurred due to the instructions for use (ifu) not being followed or also due to the complications that appeared during the procedure which caused the guide catheter to be unable to handle the amount of pressure being used on it.If the device could not deploy the stent due to the guidewire not being retracted, there is a possibility that the same force applied when attempting to deploy the stent caused the push catheter suture hole to be torn and the suture to be detached.Lastly, the push catheter was likely kinked by the amount of force applied to deploy the stent.A labeling review was performed, and from the information available, this device was used in a manner inconsistent with the instructions for use (ifu)/product label.It was observed that the guidewire was stuck inside the guide catheter.However, the ifu states, "completely retract the guidewire into the endoscope.If the guidewire is not completely retracted into the delivery system, the stent can not be fully deployed." therefore, a review and analysis of all available information indicated the most probable cause is failure to follow instructions.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary preloaded stent was used in the bile duct to treat gallstone pancreatitis during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the stent was positioned at the target site and the guide catheter was manipulated to the point of no return; however, it was noted that the guide catheter was bent, and the stent could not be deployed.Subsequently, the stent was removed using foreign body forceps which resulted in scraping and bleeding in the patient's gastrointestinal tract.The bleeding was resolved and did not require any additional intervention.Upon removal of the device, it was noted that the push catheter was wrinkled, the stent was kinked, and the guidewire became stuck in the guide catheter.The guidewire was eventually removed by slowly removing it from the guide catheter.The procedure was completed with another flexima biliary preloaded stent of a different size.Note: this event has been deemed an mdr reportable event based on the investigation results which revealed that the guide catheter was detached.Update based on review on 24feb2025: the jagwire guidewire became stuck in the guide catheter and was unable to be removed.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21307527
Report Number3005099803-2025-00285
Device Sequence Number8083713
Product Code FGE
UDI-Device Identifier08714729162582
UDI-Public08714729162582
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00539270
Device Catalogue NumberM00539270
Device Lot Number0034252517
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2025
Supplement Date Received by Manufacturer02/24/2025
Initial Report FDA Received Date02/04/2025
Supplement Report FDA Received Date03/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale